Case Rep Dermatol 2017 May-Aug;9(2):1-7. Epub 2017 May 8.
Department of Dermatology and Venereology, Erasme Hospital, ULB, Brussels, Belgium.
Drug-induced severe cutaneous adverse reactions (SCARs) include acute generalized exanthematous pustulosis, drug reaction with eosinophilia and systemic symptoms (DRESS), and epidermal necrolysis (Stevens-Johnson syndrome [SJS], toxic epidermal necrolysis). The identification of the causal drug is crucial in order to avoid further exposure, but making the right differential diagnosis of the type of SCAR is equally important since treatment, follow-up, and prognosis of different SCARs are not the same. These syndromes are distinct entities with different clinical, biological, and histological patterns, but sometimes the early distinction between 2 SCARs can be extremely challenging, and overlapping conditions could therefore be taken into consideration, although true overlapping SCARs are very rare when using strict diagnostic criteria (described by the RegiSCAR group). Read More